Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 276, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 11, 2020, 10:00 PM CDT for 4 counties in Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2020, 10:00 PM CDT (03:00 UTC)
- Expired
- Jul 11, 2020, 10:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Muskogee County, OK, Okmulgee County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 6:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4218 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 14.8
The text
As transmitted.
497
WUUS54 KTSA 120300
SVRTSA
OKC101-111-143-145-120330-
/O.NEW.KTSA.SV.W.0276.200712T0300Z-200712T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1000 PM CDT Sat Jul 11 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Wagoner County in northeastern Oklahoma...
Northwestern Muskogee County in east central Oklahoma...
Northeastern Okmulgee County in northeastern Oklahoma...
Southern Tulsa County in northeastern Oklahoma...
* Until 1030 PM CDT.
* At 1000 PM CDT, severe thunderstorms were located along a line
extending from 2 miles northeast of Kellyville to 4 miles south of
Taft, moving south at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bixby...
Jenks... Glenpool...
Coweta... Haskell...
Boynton... Council Hill...
Jenks Riverside Airport... Stonebluff...
Oneta... Wainwright...
Redbird... Gray...
Jamesville... Eram...
Leonard... Choska...
This includes Interstate 44 between mile markers 217 and 227.
LAT...LON 3616 9619 3616 9602 3602 9554 3555 9557
3555 9581 3584 9580 3599 9603 3607 9603
3608 9616 3610 9620
TIME...MOT...LOC 0300Z 000DEG 29KT 3598 9619 3570 9556
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:01 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 11, 7:01 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
701 PM CDT Sat Jul 11 2020
.DISCUSSION...
The 00Z TAF forecast discussion follows...
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail outside of thunderstorm activity.
Confidence is fairly high that storms will impact the E OK and W
AR terminals at some point thru the first 12 hours of the
forecast. Maintained TEMPO groups and attempted to hit the most
favorable time windows for convection. Expect IFR conditions with
strong wind gusts from any storms tonight. Skies will clear out on
Sunday and winds will switch around to the north behind a cool
front.
Lacy
&&
.PREV DISCUSSION... /Issued 224 PM CDT Sat Jul 11 2020/
..SEVERE WEATHER EXPECTED THIS EVENING ACROSS NE OK/NW AR...
DISCUSSION...
Dangerously hot conditions this afternoon with heat indices
currently in the 110-116 degree range. Update was sent earlier to
expand excessive heat warning, including adding far northwest
Arkansas to the heat advisory.
Next concern will be the potential for significant severe weather
this evening into the overnight hours. Storms are currently
developing this afternoon across northeast Kansas along southward
moving cold front. Thunderstorm activity will continue pushing
south, moving into northeast Oklahoma by early to mid evening
with severe weather expected.
Atmosphere will likely remain very unstable with deep layer shear
increasing to around 50 knots. This environment will initially
support semi-discrete storms, with supercell characteristics,
producing large hail. Thunderstorms will likely quickly congeal
into one or more clusters with the potential for more widespread
damaging winds in the stronger bow segments across northeast
Oklahoma and northwest Arkansas. Greatest severe potential will be
along and north of I-40, however the remainder of the area will
also have at lest some some severe threat. Locally heavy rainfall/
flash flooding will also be possible as PWAT values remain in the
1.7-2.0 inch range. Storms should remain progressive enough however
to keep the flood threat fairly localized. Severe threat will
likely begin to diminish late tonight as storms slowly weaken/push
south of the area.
Actual cold front will be somewhat slow to move through the area
during the day Sunday. Expect hot/humid conditions to redevelop
along and south of I-40 ahead of front during the afternoon. A
few isolated strong to severe thunderstorms may also be possible
across southeast Oklahoma Sunday afternoon with FROPA.
Hot and humid conditions will likely return for much of next week
as large upper ridge shifts east into the southern Plains. Given
the recent rainfall and more expected tonight, increased NBM dew-
points through much of the extended periods with heat indices
back above 105 degrees by Tuesday through the remainder of the
work week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 93 70 93 / 70 10 10 0
FSM 74 94 70 94 / 50 20 10 10
MLC 74 96 72 93 / 50 20 10 0
BVO 71 90 68 91 / 80 0 10 0
FYV 70 90 66 90 / 70 10 0 10
BYV 70 90 65 92 / 70 10 0 10
MKO 73 92 70 92 / 50 10 10 0
MIO 70 90 67 92 / 80 10 0 0
F10 73 93 70 93 / 50 10 10 0
HHW 75 98 76 95 / 30 20 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ058-063-068-069.
Excessive Heat Warning until 9 PM CDT this evening for OKZ049-
053>057-059>062-064>067-070>076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.
Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
020-029.
&&
AVIATION.....30Hazardous weather outlook, Jul 11, 4:44 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 444 PM CDT Sat Jul 11 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 444 PM CDT Sat Jul 11 2020 ...SEVERE WEATHER LIKELY THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Mainly north of Highway 412. ONSET...After 7 pm. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 pm. AREA AT GREATEST RISK...North of I-40. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 7 pm. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Eastern Oklahoma and West Central Arkansas. DISCUSSION... Severe weather is expected to develop into northeastern Oklahoma and northwest Arkansas this evening through early tonight. The primary threat will be damaging wind gusts up to 70 mph, with a lesser threat of large hail. There is also a non-zero threat of isolated tornadoes in areas closer to the Kansas and Missouri borders this evening. A complex of severe storms is expected to develop over south central Kansas and north central Oklahoma by early this evening, and will move southeast across northeast Oklahoma and northwest Arkansas during the evening and tonight. Very strong instability and strong wind shear will favor organized and potentially significant severe weather, perhaps as far south as I-40, with lesser chances to the south. Thunderstorms will continue to push into southeastern Oklahoma and west central Arkansas through late tonight. Dangerous heat is ongoing this afternoon across much of eastern Oklahoma and west central Arkansas, with heat index values in the 110 to 116 degree range. An Excessive Heat Warning is in effect for much of the area through 9 pm this evening. Conditions will improve by late evening as temperatures cool, and thunderstorms begin to push into the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY...Dangerous Heat Potential. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY through FRIDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Thunderstorms are expected to continue to affect southeastern Oklahoma and west central Arkansas Sunday morning into the afternoon, as the cold front slowly passes through the region. There is a limited risk of severe weather with this activity. The heat will become the main concern next week, especially Tuesday through Friday with heat index values in the 100 to 110 degree range across eastern Oklahoma and western Arkansas during this time. weather.gov/tulsa contains additional information. 69
In the hours before
Local storm report, Jul 11, 9:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
942 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND GST CATOOSA 36.19N 95.75W
07/11/2020 E70 MPH ROGERS OK AMATEUR RADIO
WIND GUST REPORTED AT 412 AND THE CREEK TURNPIKE
&&
LACYLocal storm report, Jul 11, 9:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
945 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST TAHLEQUAH 35.92N 94.97W
07/11/2020 E70 MPH CHEROKEE OK AMATEUR RADIO
ALSO REPORTED 1.5 INCH HAIL AND MINOR STREET FLOODING
&&
LACYLocal storm report, Jul 11, 9:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST JENKS 36.02N 95.97W
07/11/2020 M63 MPH TULSA OK ASOS
MEASURED AT KRVS RIVERSIDE AIRPORT IN JENKS
&&
LACYSpecial weather statement, Jul 11, 9:56 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
956 PM CDT Sat Jul 11 2020
OKZ066-068-070>072-074-120345-
Haskell OK-Muskogee OK-Okmulgee OK-Sequoyah OK-Cherokee OK-
McIntosh OK-
956 PM CDT Sat Jul 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...NORTHEASTERN
MCINTOSH...WESTERN SEQUOYAH...SOUTH CENTRAL CHEROKEE...MUSKOGEE AND
EASTERN OKMULGEE COUNTIES UNTIL 1045 PM CDT...
At 956 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Bald Hill to 5 miles west of Tamaha.
Movement was south at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Stigler...
Checotah... Haskell...
Warner... Vian...
Gore... Porum...
Webbers Falls... Keota...
Mccurtain... Whitefield...
Oktaha... Braggs...
Taft... Boynton...
Tamaha... Council Hill...
Rentiesville... Greenleaf State Park...
This includes Interstate 40 in Oklahoma between mile markers 251 and
299.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Eufaula, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3584 9579 3581 9564 3579 9564 3576 9559
3579 9555 3568 9503 3542 9490 3509 9495
3547 9583
TIME...MOT...LOC 0256Z 000DEG 25KT 3573 9579 3543 9508Local storm report, Jul 11, 9:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
958 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND GST SAPULPA 36.00N 96.11W
07/11/2020 E70 MPH CREEK OK AMATEUR RADIO
WIND GUST REPORTED AT MAIN AND TAFT IN SAPULPA
&&
LACYLocal storm report, Jul 11, 9:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND GST SALLISAW 35.46N 94.79W
07/11/2020 E62 MPH SEQUOYAH OK EMERGENCY MNGR
REPORTED AT SALLISAW EOC
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:22 PM CDT | Special Weather Statement | TSA | Nowata | 23 min |
| Jul 11, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 41 min |
| Jul 11, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa, Rogers | 52 min |
| Jul 11, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 46 min |
| Jul 11, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 50 min |
| Jul 11, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 30 min |
| Jul 11, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 48 min |
| Jul 11, 8:21 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 24 min |
| Jul 11, 8:26 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Jul 11, 8:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 33 min |
| Jul 11, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Jul 11, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 39 min |
| Jul 11, 8:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 44 min |
| Jul 11, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 35 min |
| Jul 11, 9:02 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| Jul 11, 9:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Wagoner | 35 min |
| Jul 11, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 47 min |
| Jul 11, 9:15 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 45 min |
| Jul 11, 9:18 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 12 min |
| Jul 11, 9:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 48 min |
| Jul 11, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 26 min |
| Jul 11, 9:49 PM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Nowata, Rogers, Tulsa, Wagoner and 1 more | 3 hr |
| Jul 11, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 40 min |
| Jul 11, 9:54 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 51 min |
| Jul 11, 9:56 PM CDT | Special Weather Statement | TSA | Haskell, Muskogee | 49 min |
| Jul 11, 10:02 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 28 min |
| Jul 11, 10:07 PM CDT | Flash Flood Warning | TSA | Tulsa | 3 hr |
| Jul 11, 10:19 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Pittsburg | 41 min |
| Jul 11, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner, Washington | 19 min |
| Jul 11, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 46 min |
| Jul 11, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 43 min |
| Jul 11, 10:35 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 25 min |
| Jul 11, 10:40 PM CDT | Special Weather Statement | TSA | Okfuskee | 35 min |
| Jul 11, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 42 min |
| Jul 11, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 52 min |
| Jul 11, 10:55 PM CDT | Special Weather Statement | TSA | Creek, Washington | 50 min |
| Jul 11, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Okmulgee, Pittsburg and 1 more | 45 min |
| Jul 11, 11:12 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Tulsa | 3 hr |
| Jul 11, 11:17 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 28 min |
| Jul 11, 11:19 PM CDT | Special Weather Statement | TSA | Creek | 26 min |
| Jul 11, 11:22 PM CDT | Special Weather Statement | TSA | Rogers | 23 min |
| Jul 11, 11:40 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 50 min |
| Jul 11, 11:44 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 46 min |
| Jul 11, 11:46 PM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| Jul 12, 12:04 AM CDT | Special Weather Statement | TSA | Choctaw | 26 min |
| Jul 12, 12:10 AM CDT | Special Weather Statement | TSA | Cherokee | 35 min |
| Jul 12, 12:15 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 45 min |
| Jul 12, 12:22 AM CDT | Special Weather Statement | TSA | Hughes | 23 min |
| Jul 12, 1:07 AM CDT | Special Weather Statement | TSA | Choctaw | 23 min |
| Jul 12, 3:15 AM CDT | Heat Advisory | TSA | Choctaw, Pushmataha | 16 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.